MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS

SMITH & NEPHEW, INC. BIOSURE DRIVER; DRIVER, PROSTHESIS
Catalog Number 72201887
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the procedure, 1.2mm guidewire not fitting down the end of the device.No backup device was available and no patient injuries were reported.
 
Additional Manufacturer Narrative
One biosure driver was returned for evaluation.The device is over three years old.Visual assessment of the device showed the distal tip is deformed and has a burr at its cannulation.The device was tested with a 1.2 guide wire and would not exit the distal tip.The condition of the device indicates it was impacted causing the observed damage.Per the device instructions for use ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure¿.

Brand Name
BIOSURE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8513662
Report Number1219602-2019-00425
Device Sequence Number13834140
Product Code HWR
UDI-Device Identifier03596010615398
UDI-Public03596010615398
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201887
Device Lot Number50542741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1